Alert archive / Virginia / Flash Flood Warnings in 2005

Flash Flood Warning 25, NWS Blacksburg, VA

August 5, 2005Buckingham County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Aug 5, 2005, 11:25 PM EDT for Buckingham County, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2005, 11:25 PM EDT (03:25 UTC)
Expired
Aug 6, 2005, 2:30 AM EDT
In force
3 hr
Issued by
NWS Blacksburg, VA
Area
Counties, with a storm outline in the text

County Buckingham County, VA

The radar

The Norfolk radar (KAKQ), 154 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 3.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2005-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 703 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2005-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
703 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1662 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRNK 060327
FFWRNK
VAC029-060630-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1125 PM EDT FRI AUG 5 2005

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BUCKINGHAM COUNTY IN CENTRAL VIRGINIA

* UNTIL 230 AM EDT

* AT 1118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER NORTH
  CENTRAL BUCKINGHAM COUNTY NEAR CENTENARY.  THIS STORM WAS
  SLOWLY MOVING TO THE SOUTHWEST. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

PLEASE RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3754 7867 3751 7851 3773 7840 3775 7855

$$

PEM
2 follow-up statements
000 
WGUS71 KRNK 060358
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1144 PM EDT FRI AUG 5 2005

VAC029-060630-
BUCKINGHAM VA-
1144 PM EDT FRI AUG 5 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 230 AM EDT FOR BUCKINGHAM
COUNTY...

AT 1145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA.
SINCE 1100 PM...RADAR ESTIMATES THAT BETWEEN 2 AND 3 INCHES OF RAIN 
HAS FALLEN OVER NORTHERN BUCKINGHAM COUNTY. THIS RAINFALL IS IN 
ADDITION TO RAIN THAT FELL EARLIER IN THE EVENING...BRINGING THE 
TOTAL RAINFALL IN SOME AREAS OF THE COUNTY TO BETWEEN 4 AND 7 
INCHES. 

AT 1145 PM...STREAMS THAT WERE SUBJECT TO THE GREATEST FLOOD RISK 
WERE THOSE SURROUNDING THE COMMUNITY OF CENTENTARY. SINCE 600 
PM...THE FOLLOWING STREAMS HAVE AVERAGED OVER 3.50 INCHES OF 
RAIN...LITTLE GEORGIA CREEK...SHARPS CREEK...MAXEYS CREEK...AND 
STADON CREEK.  THESE STREAMS ARE LIKELY OUT OF THEIR BANKS.  ROADS 
THAT PASS OVER OR NEAR THESE CREEKS SHOULD BE MONITORED CLOSELY 
FLOODING.  PERSONS LIVING NEAR THESE STREAMS SHOULD PREPARE FOR 
FLASH FLOODING. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODS AND FLASH FLOODS.

LAT...LON 3754 7867 3751 7851 3773 7840 3775 7855

$$

PEM
000 
WGUS71 KRNK 060629
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
228 AM EDT SAT AUG 6 2005

VAC029-060638-
BUCKINGHAM VA-
228 AM EDT SAT AUG 6 2005

...THE FLASH FLOOD WARNING FOR BUCKINGHAM COUNTY EXPIRES AT 230 AM
EDT...

RAIN HAS ENDED ACROSS THE AREA...AND NO REPORTS OF FLOODING HAVE 
BEEN REPORTED. THEREFORE THE WARNING IS ALLOWED TO EXPIRE AT 230 AM.

IF YOU HAD FLOODING...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN 
BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3754 7867 3751 7851 3773 7840 3775 7855

$$

WP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 10:08 PM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, Aug 5, 10:08 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1008 PM EDT FRI AUG 5 2005

.SHORT TERM (REST OF TONIGHT)...
WIDELY SCATTERED PULSE THUNDERSTORMS PRODUCED ISOLD SVR WX ACROSS
THE AREA THIS EVENING. DIME SIZE HAIL AND WIND GUSTS TO 60 MPH
HAVE BEEN COMMON WITH THE STRONGEST STORMS. STEEP LOW LEVEL LAPSE
RATES AND DRY AIR ALOFT CONTRIBUTED TO THE PULSE TYPE STORM
ENVIRONMENT. VILS OF 50-55 G/KG WERE PRODUCING DIME SIZE
HAIL...NEEDED 56 PLUS IN ORDER TO GET PENNY. FOR REFLECTIVITY...55
DBZ CORES TO 26 KFT AGL WERE A GOOD INDICATION OF THE STORMS WITH
THE GREATEST WIND POTENTIAL. THE RADFORD STORM HAD A 55 DBZ CORE
TO 28 KFT...AND PRODUCED A 60 MPH GUST. BEST LOOKING STORM OF THE
EVENING WAS OVER ORISKANY VA...55 DBZ CORE TO 34 KFT. THUS FAR...NO
REPORTS OF DAMAGE IN ORISKANY OTHER THAN A PHONE RECORDING REPORT
OF IRREGULAR CHUNKS OF ICE FALLING FROM THE SKY IN ORISKANY...NO
NAME AND NO PHONE NUMBER TO RETURN THE CALL.

FOR THE OVERNIGHT WILL CONTINUE WITH THE THREAT OF SHRA/TSRA. AT
FIRST GLANCE IT WOULD APPEAR THE LOSS OF SOLAR INSOLATION WILL
TAKE CARE OF THE TSTM THREAT...BUT CONCERNED THAT WE MAY RUN INTO
SOMETHING MORE ORGANIZED AFTER MIDNIGHT. EVENING REGIONAL
SOUNDINGS REMAIN UNSTABLE WITH LAPS CONTINUING TO SHOW CAPES AOA
2500 J/KG FROM CENTRAL VA TO NW NC. TSTMS OVER NRN VA CONTINUE TO
THRIVE IN AREA OF MOISTURE CONVERGENCE AHEAD OF SYNOPTIC FRONT.
CORFIDI VECTORS SUGGEST THIS AREA OF DEEP CONVECTION MAY BUILD
SOUTHWEST INTO CENTRAL AND SRN VA WITH TIME...FEEDING OFF THE
HIGHER CAPES IN THIS AREA. IF THIS SCENARIO PLAYS OUT...THE MAIN
THREAT WILL BE HEAVY RAINFALL DUE TO SLOW CELL MOTION.

&&

.PREVIOUS DISCUSSION...
(ISSUED 745 PM EDT FRI AUG 5 2005)

AVIATION...
SCT DEEP CONVECTION WILL RESULT IN LCL IFR CONDITIONS EARLY
TONIGHT. IN ADDITION...EXPECT WIDESPREAD MVFR CONDITIONS RESULTING
FROM HAZE. EXPECT LITTLE IN THE WAY OF VSYB IMPROVEMENT OVERNIGHT
AS FOG MIXES IN AFTER MIDNIGHT. LCL LATE NIGHT IFR VSBYS LIKELY
DUE TO PATCHY DENSE FOG...ESPECAILLY AREAS THAT RECEIVED RAINFALL
TODAY AND IN THE MOUNTAIN VALLEYS ALONG THE RIVERS. WIDESPREAD
MVFR VSBYS ARE EXPECTED AGAIN SATURDAY DUE TO HAZE. SCT AFTERNOON
THUNDERSTORMS ARE ALSO ANTICIPATED.

PREVIOUS DISCUSSION...
(ISSUED 254 PM EDT FRI AUG 5 2005)

SHORT TERM (TONIGHT THROUGH 00Z SUN)...
AFTERNOON CONVECTION HAS FORMED ALONG THE BLUE RIDGE WITH
SLOW-MOVING STORMS PULSING TO NEAR SEVERE LEVELS AND LOCAL HEAVY
RAINS UP TO 2 INCHES. MAIN QUESTION CONTINUES TO BE THE PROGRESS AND
EFFECT OF THE FRONTAL BOUNDARY NOW STRETCHING FROM W. PA THRU
SOUTHERN OH AND N. KY. FRONT HAS MOVED LITTLE TODAY BUT EXPECT SLOW
PROGRESS TO THE SE TONIGHT AND TOMORROW. BETTER CHANCE FOR MORE
WIDESPREAD STORM COVERAGE SATURDAY AFTERNOON AS FRONT SAGS INTO AREA
WITH PWATS INCREASING TO OVER 1.5 INCHES AND CAPES OVER 2000 J/KG.
STORMS WILL BE SLOW MOVING WITH WEAK FLOW ALOFT WITH POSSIBLE HEAVY
RAINS OF 1 TO 2 INCHES. ORGANIZED STORMS UNLIKELY WITH LITTLE WIND
SHEAR BUT MARGINAL SEVERE THREAT EXISTS AS IN RECENT DAYS. TEMPS.
SHOULD BE SOMEWHAT COOLER UNDER CLOUDS BUT NOT MUCH REAL RELIEF FROM
THE HUMIDITY AS SURFACE DEW POINTS CHANGE VERY LITTLE.

LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...
DYING COLD FRONT TO STALL AND THEN DISSIPATE OVER THE AREA SATURDAY
NIGHT INTO SUNDAY. THIS WILL CONTINUE THE THREAT OF SCATTERED
SHOWERS AND THUNDERSTORMS. MONDAY THROUGH FRIDAY...A BERMUDA HIGH
WILL BUILD OFF THE EAST COAST. A SOUTHERLY FLOW OF MOIST AIR WILL
DEVELOP. THIS COMBINED WITH DIURNAL HEATING AND ANY WEAK SHORT
WAVES ROTATING AROUND THE PERIMITER OF THE HIGH WILL CONTINUE THE
THREAT OF SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&

11
Hazardous weather outlook, Aug 5, 11:52 AM EDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1152 AM EDT FRI AUG 5 2005

NCZ001>006-018>020-VAZ015>017-032>035-043>047-058-059-061600-
ASHE-ALLEGHANY-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-BEDFORD-AMHERST-
HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-
1152 AM EDT FRI AUG 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA...NORTHWEST NORTH CAROLINA...
SOUTH CENTRAL VIRGINIA...CENTRAL VIRGINIA AND NORTH CENTRAL NORTH
CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A GOOD CHANCE OF SCATTERED THUNDERSTORMS LATER SATURDAY
WHICH MAY PRODUCE AREAS OF HEAVY RAINFALL AND STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

VAZ007-009>014-018>020-022>024-WVZ042>045-061600-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-
ALLEGHANY-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-
GREENBRIER-
1152 AM EDT FRI AUG 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE DEVELOPING LATE TODAY INTO THIS
EVENING AS A COLD FRONT PUSHES SLOWLY INTO THE AREA. THESE STORMS
MAY PRODUCE STRONG DOWNBURST WINDS AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED STORMS ARE MORE LIKELY SATURDAY AFTERNOON WHICH MAY
AGAIN PRODUCE AREA OF HEAVY RAINFALL AND STRONG DOWNBURST WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Aug 5, 6:10 PM EDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
610 PM EDT FRI AUG 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     TSTM WND DMG     7 SE DUBLIN             37.04N 80.61W
08/05/2005                   PULASKI            VA   LAW ENFORCEMENT

            TREE DOWN ON LITTLE RIVER DAM ROAD JUST NORTH OF
            SNOWVILLE.

&&

PMANUEL
Special weather statement, Aug 5, 6:37 PM EDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
637 PM EDT FRI AUG 5 2005

VAZ047-052330-

BUCKINGHAM VA-
637 PM EDT FRI AUG 5 2005

...PULSE THUNDERSTORMS OVER BUCKINGHAM COUNTY...

AT 630 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 4 MILES NORTH OF TOGA...OR ABOUT 10 MILES EAST OF BENT
CREEK...STATIONARY. THIS STORM IS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL...GUSTY WINDS UP TO 45 MPH AND FREQUENT CLOUD TO GROUND
LIGHTNING. LOCALIZED HEAVY DOWNPOURS OF 1 TO 3 INCHES PER HOUR IS
POSSIBLE THROUGH 730 PM. HEAVY RAINFALL OF THIS AMOUNT MAY CAUSE
PONDING OF WATER ON ROADWAYS.

RCS
Special weather statement, Aug 5, 7:31 PM EDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
731 PM EDT FRI AUG 5 2005

VAZ045-060030-

CAMPBELL VA-
731 PM EDT FRI AUG 5 2005

...PULSE THUNDERSTORMS OVER CAMPBELL COUNTY...

AT 730 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 2 MILES EAST OF BOCOCK...OR ABOUT 5 MILES WEST OF
CONCORD...MOVING SOUTH AT 5 MPH. THIS STORM IS CAPABLE OF PRODUCING
PEA TO DIME SIZE HAIL...GUSTY WINDS UP TO 45 MPH AND FREQUENT CLOUD
TO GROUND LIGHTNING. LOCALIZED HEAVY DOWNPOURS OF 1 TO 3 INCHES PER
HOUR IS POSSIBLE THROUGH 830 PM. HEAVY RAINFALL OF THIS AMOUNT MAY
CAUSE PONDING OF WATER ON ROADWAYS.

RCS
Local storm report, Aug 5, 8:32 PM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
832 PM EDT FRI AUG 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     TIMBERLAKE              37.32N 79.25W
08/05/2005                   CAMPBELL           VA   BROADCAST MEDIA

            TREES DOWN ALONG TIMBERLAKE ROAD JUST SOUTH OF LYNCHBURG.
            REPORTED BY WSET-13 WEATHER CENTER.

&&

PMANUEL
Local storm report, Aug 5, 9:32 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
932 PM EDT FRI AUG 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 PM     TSTM WND DMG     UNION                   37.58N 80.53W
08/05/2005                   MONROE             WV   DEPT OF HIGHWAYS

            TREES DOWN IN AND AROUND UNION.

&&

WHP
Special weather statement, Aug 5, 11:07 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1107 PM EDT FRI AUG 5 2005

VAZ022>024-034-060355-
BEDFORD-BOTETOURT-ROANOKE-ROCKBRIDGE-
1107 PM EDT FRI AUG 5 2005

THUNDERSTORMS WITH VERY HEAVY RAIN...GUSTY WINDS AND CLOUD TO GROUND
LIGHTNING WILL BE SCATTERED ACROSS THE SOUTHERN SHENANDOAH VALLEY...
SOUTH TO ROANOKE AND SALEM...AS WELL AS JUST EAST OF THE BLUE RIDGE
IN BEDFORD COUNTY. THROUGH MIDNIGHT...THE STRONGEST STORMS WILL BE
FROM LEXINGTON...WEST TO THE ALLEGHANY COUNTY LINE. THESE STORMS
WILL CAUSE PONDING OF WATER ON ROADS IN A SMALL AMOUNT OF TIME...
ESPECIALLY IN URBAN AREAS. USE CAUTION WHEN TRAVELING.

VAZ045>047-060355-
APPOMATTOX-BUCKINGHAM-CAMPBELL-
1107 PM EDT FRI AUG 5 2005

STRONG THUNDERSTORMS WILL OCCUR FROM LYNCHBURG...NORTHEAST TO
CENTENARY THROUGH MIDNIGHT. SOME OF THE STORMS WILL PRODUCE GUSTY
WINDS...SMALL HAIL AND VERY HEAVY RAIN...ESPECIALLY IN NORTHERN
BUCKINGHAM COUNTY. LOW LYING FLOODING OF POOR DRAINAGE AREAS CAN
OCCUR...AS WELL AS EXTENSIVE PONDING OF WATER ON ROADS.

05

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 12:39 AM EDTSevere Thunderstorm WarningRNKBedford40 min
Aug 6, 5:46 PM EDTSevere Thunderstorm WarningRNKAlleghany, City of Covington38 min
Aug 6, 6:52 PM EDTSevere Thunderstorm WarningRNKRoanoke, City of Roanoke, City of Salem44 min

Nearby

Flash Flood Warnings in Virginia, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.